Indian Journal of Pharmacology Home 

SHORT COMMUNICATION
[View FULLTEXT] [Download PDF]
Year : 2010  |  Volume : 42  |  Issue : 6  |  Page : 412--415

Therapeutic misadventure with paracetamol in children

So Shivbalan, Malathi Sathiyasekeran, Kuruvilla Thomas 
 Sundaram Medical Foundation, Dr. Rangarajan Memorial Hospital, Shanthi Colony, IV Avenue Annanagar, Chennai 600 040, India

Correspondence Address:
So Shivbalan
Sundaram Medical Foundation, Dr. Rangarajan Memorial Hospital, Shanthi Colony, IV Avenue Annanagar, Chennai 600 040
India

Paracetamol (acetaminophen), though considered a safe, «DQ»over the counter«DQ» analgesic and antipyretic, can cause liver injury with overdose. Therapeutic misadventure is a unique problem where the existing nomogram used for acute poisoning is not applicable. In this context, early initiation of N-acetylcysteine even before a biochemical evidence of liver injury may be beneficial. A series of 6 children with this type of paracetamol overdose are presented here to increase the awareness and understanding of this problem since no such data is available from India.


How to cite this article:
Shivbalan S, Sathiyasekeran M, Thomas K. Therapeutic misadventure with paracetamol in children.Indian J Pharmacol 2010;42:412-415


How to cite this URL:
Shivbalan S, Sathiyasekeran M, Thomas K. Therapeutic misadventure with paracetamol in children. Indian J Pharmacol [serial online] 2010 [cited 2020 Oct 28 ];42:412-415
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2010;volume=42;issue=6;spage=412;epage=415;aulast=Shivbalan;type=0